Alert archive / Kansas / Heat Advisories in 2011

Heat Advisory 4, NWS Goodland, KS

July 25, 20118 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this heat advisory at Jul 25, 2011, 3:01 AM CDT for 8 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Jul 26, 2011, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 25, 2011, 3:01 AM CDT (08:01 UTC)
In effect from
Jul 26, 2011, 1:00 PM CDT
Expired
Jul 26, 2011, 8:00 PM CDT
In force
7 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 89 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2315 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this heat advisory went out at Jul 25, 3:00 AM CDT, 1 minute earlier.

Area forecast discussion, Jul 25, 3:00 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
200 AM MDT MON JUL 25 2011

.DISCUSSION...
200 AM MDT MON JUL 25 2011

FORECAST CONCERNS REMAIN ON THE HEAT.

OVER THE NEXT FEW DAYS UPPER LEVEL HIGH PRESSURE WILL SLOWLY
STRENGTHEN OVER THE SOUTHERN PLAINS BEFORE SOME COOLER AIR PUSHES
INTO THE NORTHERN 1/3 OR SO OF THE FORECAST AREA AS THE HIGH
SLIDES EAST. TODAYS HIGHS LOOK TO REACH THE LOW TO MID 90S.

ON TUESDAY 850 TEMPERATURES OF 30-34C SUPPORT READINGS IN EXCESS
OF 100 DEGREES FOR MOST OF THE AREA. IN FACT...THESE FORECAST 850
TEMPERATURES ARE SIMILAR TO THOSE OBSERVED ABOUT 5 DAYS AGO WHEN
OBSERVED HIGHS TEMPERATURES WERE GREATER THEN 105 FOR MANY EAST OF
THE CO/KS BORDER WITH HILL CITY AT 108. HAVE RAISED HIGHS SEVERAL
DEGREES TO REFLECT THIS. THE COMBINATION OF THE HEAT AND HUMIDITY
WILL PRODUCE HEAT INDICES IN EXCESS OF 105 DEGREES GENERALLY EAST
OF A LINE FROM TRENTON NEBRASKA TO COLBY TO GOVE WITH AROUND 110
DEGREES IN NORTON AND GRAHAM COUNTIES. WILL ISSUE APPROPRIATE
HIGHLITES WITH THIS PACKAGE.

FOR WEDNESDAY STILL LOOKING AT 100+ DEGREES FOR MANY WITH HEAT
INDICES IN EXCESS OF 105 FROM NORTON TO GOVE AND POINTS EAST.
WILL HOLD OFF ON A HIGHLITE FOR NOW TO AVOID CONFUSION BETWEEN
EVENTS BUT WILL ADDRESS IN THE HWO.

AS FOR PRECIPITATION CHANCES...LOOKS GENERALLY DRY TODAY. SOME
QUESTION WHETHER OR NOT ANY CONVECTION TO OUR WEST CAN SURVIVE
ITS TREK INTO OUR COLORADO COUNTIES EARLY TONIGHT. OTHERWISE THE
NEXT CHANCE MAY BE TUESDAY AFTERNOON ACROSS THE NORTHWEST ZONES IF
THE FRONT MAKES IT INTO THAT AREA. NOT MUCH CHANGE TO LOW CHANCE
POPS TUESDAY NIGHT AND WEDNESDAY. WILL ALSO KEEP CHANCE POPS GOING
FOR WEDNESDAY NIGHT AS A MODEST DISTURBANCE MOVES IN FROM THE
SOUTHWEST.

THURSDAY-SUNDAY...NO CHANGES MADE.

007

&&

.AVIATION...
1144 PM MDT SUN JUL 24 2011

MVFR AND IFR CONDITIONS FOR KGLD WITH MVFR TO LIFR CONDITIONS AT
KMCK. MODELS HAVE FOG DEVELOPING AT KGLD AROUND 7Z. ACCORDING TO
CLIMO...CEILINGS SHOULD BE IFR NOT VIS. FOR THE FORECAST CONDITIONS.
HOWEVER WITH THE DRIER AIR ABOVE THE FOG KEPT THE SCATTERED DECK
IN PLACE. ALSO HAVE A FEW CLOUDS AT IFR LEVEL SINCE RUC AND NAM
HINTED THAT DIRECTION. FOR KMCK TIMED IN CURRENT LOW CLOUDS OVER
NE COLORADO AND SW NEBRASKA...AND THE FOG OVER SOUTH CENTRAL
NEBRASKA MOVING WEST. LOW CLOUDS SHOULD ARRIVE FIRST FOLLOWED
LATER BY THE FOG. SREF HAS THE LOW VIS. OF UNDER A MILE CENTERED
JUST NE OF KMCK SO SHOULD NOT BE PROBLEM REACHING LIFR. FOG AND
LOW CLOUDS SHOULD BEGIN TO DISSIPATE AT 13Z BEFORE VFR CONDITIONS
PREVAIL AT 15Z.

JTL

&&

.FIRE WEATHER...
200 AM MDT MON JUL 25 2011

TUESDAY AFTERNOON TEMPERATURES IN EXCESS OF 103 DEGREES...RH
VALUES BELOW 20 PERCENT AND GUSTY SOUTH WINDS OF 15 TO 25 MPH MAY
PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR AREAS GENERALLY ALONG
AND SOUTH OF INTERSTATE 70.

007

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY FROM 1 PM TO 8 PM CDT TUESDAY FOR KSZ002-003-014-
     015-029.

     EXCESSIVE HEAT WARNING FROM 1 PM TO 8 PM CDT TUESDAY FOR KSZ004-
     016.

NE...HEAT ADVISORY FROM 1 PM TO 8 PM CDT TUESDAY FOR NEZ080-081.

CO...NONE.
&&
Hazardous weather outlook, Jul 24, 10:04 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
904 PM MDT SUN JUL 24 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251630-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
904 PM MDT SUN JUL 24 2011 /1004 PM CDT SUN JUL 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TONIGHT

AN ISOLATED THUNDERSTORM OR TWO WITH CLOUD TO GROUND LIGHTNING IS
POSSIBLE ALONG A LINE FROM TRIBUNE TO HILL CITY BEFORE MIDNIGHT.
AFTER MIDNIGHT PATCHY FOG MAY BECOME DENSE IN SOME AREAS
RESTRICTING VISIBILITIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS THROUGH THE
ENTIRE PERIOD. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...WITH
THE MAIN THREATS BEING LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND
LIGHTNING.

ON TUESDAY...THE COMBINATION OF HOT TEMPERATURES AND HIGHER
RELATIVE HUMIDITY MAY CAUSE HEAT INDEX VALUES TO REACH NEAR
105 IN THE EASTERN PORTION OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:12 PM CDTSpecial Weather StatementGLDGraham33 min
Jul 25, 3:01 AM CDTExcessive Heat WarningGLDGraham, Norton24 hr

Nearby

Heat Advisories in Kansas, 2011Heat Advisories in Nebraska, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.